ZIMMER GMBH CMN FEMORAL NAIL, CCD 135, RIGHT, 10 MM, 21.5 CM; ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS
Back to Search Results |
| Model Number |
N/A |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
Failure of Implant (1924)
| Date of Event |
11/08/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Concomitant medical product: item # 00248511010, item name znn cmn lag screw, 10.5 mm, 110 mm, lot# 2925635; item # 47249300000, item name set screw, 8 mm, 21 mm, hex 3.5 mm, 110 mm, lot# 1643926n1; item # 47248403550, item name 5.0 mm diameter cortical screw - red fixed angle 3.5 mm hex head, lot# 63791250; item # 47248700200, item name cephalomedullary nail cap 0 mm height, lot# 63864778.The manufacturer received x-rays for review.The device has not been received for investigation as the patient has not been revised.The device history records were reviewed and found to be conforming.Attempts to obtain additional information have been made; however, no more is available.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available, an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
Event or Problem Description
It was reported that patient was implanted in (b)(6) 2018 and a fracture on the implanted device was noticed on (b)(6) 2018.Revision surgery scheduled on unknown date.
Event or Problem Description
Investigation completed.
Additional Manufacturer Narrative
Investigation results were made available.Trend analysis: no trend has been identified.Event description: it was reported that the patient was implanted with (b)(6) 2018 and a fracture was noted on (b)(6) 2018.The patient refused to have a revision surgery.Review of received data: - two x-ray pictures were received.One x-ray shows an implanted znn nailing system.It can be assumed that the x-ray was taken after the surgery.The other x-ray is displayed on a screen.Therefore, the quality of the x-ray and its review are very limited.The axis of the proximal part of the znn nail (part above the lag screw) does not seem to be aligned with the axis of the distal part of the znn nail which could indicate a fracture.However, with only one view at hand the position of the proximal part cannot be fully evaluated (2d vs 3d).Devices analysis: - no product was returned to zimmer biomet for in-depth analysis as the device remains implanted.Review of product documentation: - all involved devices are intended for treatment.- dhr review: the quality records show that all specified characteristics (material, dimensions, surface, etc.) have met the specifications valid at the time of production.- raw material certificate reviewed on 04-jun-2020 are according to specification.Conclusion summary: it was reported that the patient was implanted with (b)(6) 2018 and a fracture was noted on (b)(6) 2018.The patient refused to have a revision surgery.The quality records show that all specified characteristics (material, dimensions, surface, etc.) for the znn nail have met the specifications valid at the time of production.No product was returned to zimmer biomet for in-depth analysis.Therefore, the condition of the component is unknown.There are several factors which may have contributed to the nail breakage.It can be the nail was overstressed during the in vivo time or a wrong patient behaviour can also be the cause for the breakage the investigation results did not identify a non-conformance or a complaint out of box (coob).However, based on the available information and performed investigation, an exact root cause for the nail breakage could not be determined.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).The following reports are associated with this event: 0009613350-2019-00351-1.